Alert archive / Tennessee / Wind Advisories in 2014
Wind Advisory 11, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 13, 2014, 3:31 PM EDT for 13 counties in Tennessee; Cherokee County, Clay County, North Carolina; Lee County, Wise County, City of Norton, Virginia. It took effect at Oct 14, 2014, 12:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 3:31 PM EDT (19:31 UTC)
- In effect from
- Oct 14, 2014, 12:00 AM EDT
- Expired
- Oct 14, 2014, 8:07 PM EDT
- In force
- 20 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Campbell County, TN, Claiborne County, TN, Hancock County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, City of Norton, VA, Lee County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 73 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230 WWUS74 KMRX 131931 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 331 PM EDT MON OCT 13 2014 ...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TONIGHT AND TUESDAY... .A STRONG STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE TENNESSEE RIVER VALLEY TONIGHT AND INTO TUESDAY. A STRONG SOUTHERLY TO SOUTHEASTERLY WIND FLOW WILL ACCOMPANY THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN REGION. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES WILL LIKELY DEVELOP TONIGHT AND TUESDAY AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. TNZ018-040>047-071>074-085>087-VAZ006-008-140345- /O.CON.KMRX.HW.W.0004.141014T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 331 PM EDT MON OCT 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...TONIGHT AND TUESDAY. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002- 140345- /O.NEW.KMRX.WI.Y.0011.141014T0400Z-141015T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON- ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON... OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 331 PM EDT MON OCT 13 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 PM EDT /7 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 PM EDT /7 PM CDT/ TUESDAY. * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS UP TO 50 MPH ARE EXPECTED OVER THE HIGHER ELEVATIONS AND THEIR ADJACENT FOOTHILLS. * TIMING...AFTER MIDNIGHT TONIGHT AND INTO TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ DMG
5 follow-up statements
608 WWUS74 KMRX 140128 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 928 PM EDT MON OCT 13 2014 ...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TONIGHT AND TUESDAY... .A STRONG STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE TENNESSEE RIVER VALLEY OVERNIGHT AND INTO TUESDAY. A STRONG SOUTHERLY TO SOUTHEASTERLY WIND FLOW WILL ACCOMPANY THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN REGION. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES WILL LIKELY DEVELOP TONIGHT AND TUESDAY AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. TNZ018-040>047-071>074-085>087-VAZ006-008-141100- /O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 928 PM EDT MON OCT 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...TONIGHT AND TUESDAY. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002- 141100- /O.CON.KMRX.WI.Y.0011.141014T0400Z-141015T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON- ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON... OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 928 PM EDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ TUESDAY... * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS UP TO 50 MPH ARE EXPECTED OVER THE HIGHER ELEVATIONS AND THEIR ADJACENT FOOTHILLS. * TIMING...AFTER MIDNIGHT TONIGHT AND INTO TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
564 WWUS74 KMRX 140746 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 346 AM EDT TUE OCT 14 2014 ...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TODAY... .A STRONG STORM SYSTEM WILL PUSH ITS ASSOCIATED COLD FRONT SLOWLY EASTWARD ACROSS THE TENNESSEE RIVER VALLEY TODAY. A STRONG SOUTHERLY TO SOUTHEASTERLY WIND FLOW WILL OCCUR AHEAD OF THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN REGION. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES ARE LIKELY TODAY AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. TNZ018-040>047-071>074-085>087-VAZ006-008-141600- /O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 346 AM EDT TUE OCT 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...THROUGH TODAY. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002- 141600- /O.CON.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON- ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON... OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 346 AM EDT TUE OCT 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO AROUND 40 MPH ARE EXPECTED OVER SOME OF THE HIGHER ELEVATIONS. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
921 WWUS74 KMRX 141505 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1105 AM EDT TUE OCT 14 2014 ...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TODAY... .A STRONG STORM SYSTEM WILL PUSH AN ASSOCIATED COLD FRONT SLOWLY EASTWARD ACROSS THE EASTERN TENNESSEE RIVER VALLEY THIS AFTERNOON AND EARLY EVENING. STRONG SOUTH TO SOUTHEAST WINDS WILL OCCUR AHEAD OF THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN MOUNTAINS. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES ARE LIKELY TODAY AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. WINDS OUTSIDE THESE AREAS OVER THE CUMBERLAND PLATEAU AND HIGHER ELEVATIONS OF SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA WILL WILL ALSO BE STRONG. TNZ018-040>047-071>074-085>087-VAZ006-008-150000- /O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 1105 AM EDT TUE OCT 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...THROUGH TODAY. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002- 150000- /O.CON.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON- ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON... OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 1105 AM EDT TUE OCT 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO AROUND 40 MPH ARE EXPECTED OVER SOME OF THE HIGHER ELEVATIONS. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TD
655 WWUS74 KMRX 141943 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 343 PM EDT TUE OCT 14 2014 ...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS THROUGH EARLY EVENING... .A COLD FRONT WITH A STRONG WIND FIELD WILL SLOWLY MOVE EASTWARD ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA THIS EVENING. STRONG SOUTHERLY TO SOUTHEASTERLY WINDS WILL OCCUR AHEAD OF THIS COLD FRONT...WITH HIGH WINDS DUE TO MOUNTAIN WAVES CONTINUING OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. TNZ087-150000- /O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ /O.EXA.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ SOUTHEAST MONROE- INCLUDING THE CITY OF...COKER CREEK 343 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO AROUND 40 MPH EXPECTED AROUND THE HIGHER ELEVATIONS. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TNZ085-086-142045- /O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ MCMINN-NORTHWEST MONROE- INCLUDING THE CITIES OF...ATHENS...MADISONVILLE 343 PM EDT TUE OCT 14 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BELOW WARNING CRITERIA. $$ TNZ012>015-035-036-067-081>083-098-142045- /O.CAN.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON-ROANE- SEQUATCHIE-BLEDSOE-RHEA-MARION- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...WARTBURG...CLINTON...OAK RIDGE...KINGSTON...DUNLAP... PIKEVILLE...DAYTON...JASPER 343 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ TNZ018-040>047-071>074-VAZ006-008-150000- /O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...LEBANON...ABINGDON 343 PM EDT TUE OCT 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. && $$ NCZ060-061-TNZ102-VAZ001-002-150000- /O.CON.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ CHEROKEE-CLAY-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN... JONESVILLE...WISE...NORTON 343 PM EDT TUE OCT 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO AROUND 40 MPH EXPECTED AROUND THE HIGHER ELEVATIONS. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
556 WWUS74 KMRX 150007 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 807 PM EDT TUE OCT 14 2014 ...STRONG AND GUSTY WINDS TO DECREASE BY MIDNIGHT... .A STRONG COLD FRONT HAD PASSED EAST THROUGH ALL BUT EXTREME NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA LATE THIS EVENING. A WIND ADVISORY REPLACES THE HIGH WIND WARNING FOR THESE AREAS... WITH SOME GUSTS POSSIBLE UP TO 50 MPH THROUGH MIDNIGHT. TNZ018-040>047-071>074-VAZ006-008-150400- /O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ /O.NEW.KMRX.WI.Y.0012.141015T0007Z-141015T0400Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...LEBANON...ABINGDON 807 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS UP TO 50 MPH OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...THROUGH MIDNIGHT EDT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. MOTORISTS SHOULD ALSO BE ALERT FOR POSSIBLE DOWNED TREES OR POWER LINES FROM STRONGER WIND GUSTS EARLIER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ NCZ060-061-TNZ087-102-VAZ001-002-150115- /O.CAN.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...NORTON 807 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY...FOR THE SOUTHERN MOUNTAINS OF EAST TENNESSEE... SOUTHWESTERN NORTH CAROLINA...AS WELL AS LEE AND WISE COUNTIES OF SOUTHWESTERN VIRGINIA. A STRONG COLD FRONT HAD PASSED EAST AND WINDS HAD DECREASED TO 15 TO 25 MPH OVER THE WIND ADVISORY AREA...ALLOWING THE ADVISORY TO EXPIRE. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:20 PM EDT, 11 minutes earlier.
Area forecast discussion, Oct 13, 3:20 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT MON OCT 13 2014
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SKIES HAVE BECOME
PARTLY CLOUDY THIS AFTERNOON ACROSS THE FORECAST AREA WITH TEMPS
REACHING INTO THE MID 70S TO LOWER 80S AT MOST LOCATIONS. SOUTHEAST
TO SOUTH FLOW HAS ALLOWED AIR MASS TO WARM AND DRY OUT ESPECIALLY
IN THE FAVORED NE AREA. BIG CHANGES BEGIN TONIGHT AS CLOUDS
INCREASE AHEAD OF DEVELOPING STORM SYSTEM MOVING INTO THE LOWER MS
VALLEY. A LINE OF STORMS FROM THE MID SOUTH AND LOWER MS VALLEY IS
SLOWLY MOVING EAST INTO THE TN AND OHIO VALLEYS THIS AFTERNOON. THE
SURFACE LOW WILL SLOWLY MOVE NE AND BECOME CO LOCATED WITH AN UPPER
LOW. GFS A LITTLE FASTER THAN THE NAM/ECMWF BUT EXPECT THE SHOWERS
AND ISOLATED STORMS TO REACH SW PARTS OF THE FORECAST AREA AFTER
MIDNIGHT OR AROUND 6Z. THESE STORMS COULD BE STRONG OVER THE
PLATEAU LATE...BUT OTHERWISE ARE NOT EXPECTED TO BE SEVERE AS THEY
SHOULD BE WEAKENING. RAIN WILL INCREASE AROUND SUNRISE WEST AND
SPREAD NE SLOWLY DURING THE DAY TUESDAY. AM ISSUING A FLOOD WATCH
FOR TUESDAY AND TUESDAY NIGHT...SINCE SOME PARTS OF THE AREA HAVE
HAD 4 TO 6 INCHES IN THE LAST FEW DAYS WITH ANOTHER 2 TO 4 INCHES
POSSIBLE BY WEDNESDAY MORNING.
AT 12Z TUESDAY...MODELS SHOW THAT A PRE-FRONTAL 50-70 KT 850 MB JET
WILL EXTEND FROM THE UPPER TENNESSEE VALLEY NORTH ACROSS THE LOWER
OHIO VALLEY...TOWARD THE GREAT LAKES REGION. THIS FEATURE SHOULD
WEAKEN AS IT SHIFTS EAST ACROSS THE APPALACHIANS BUT IT MAY BE SLOW
ENOUGH THAT WITH BOUNDARY LAYER DESTABILIZATION AND STRONG LOW-LEVEL
SHEAR AND FRONTAL FORCING THAT THUNDERSTORMS THAT FORM WILL BECOME
SEVERE WITH DAMAGING WIND GUSTS AND ISOLATED TORNADOES SEE DAY2
OUTLOOK. STORMS WILL END DURING TUESDAY EVENING WITH RAIN DECREASING
OVERNIGHT. WINDS SHOULD ALSO DECREASE DURING THE EVENING. TEMPS TO
STAY IN THE MILD 60S TONIGHT AS SOUTHERLY WINDS CONTINUE AND
INCREASE. WEDNESDAY HIGHS WILL CLIMB BACK TO THE 70S BEFORE THE
HEAVY RAIN. MUCH COOLER TUESDAY NIGHT AS COLD FRONT FINALLY MOVES
THROUGH DURING THE AFTERNOON AND EVENING HOURS.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...MODELS ARE IN GENERAL
AGREEMENT WITH THE SYNOPTIC-SCALE PATTERN THROUGH THE EXTENDED
PERIOD...AND REVEAL A CUT-OFF UPPER-LEVEL LOW OVER THE MID WEST ON
WEDNESDAY GRADUALLY MOVING NORTHEASTWARD INTO CANADA ON THURSDAY.
THIS UPPER LOW WILL HELP TO GENERATE SCATTERED SHOWERS OVER THE
FORECAST AREA ON WEDNESDAY AND THURSDAY...WITH THE GREATEST COVERAGE
EXPECTED OVER THE NORTHERN HALF OF THE AREA. ANOTHER COLD FRONT IS
PROGGED TO MOVE THROUGH THE FORECAST AREA ON FRIDAY OR FRIDAY
NIGHT...BUT THE GFS AND ECMWF MODELS AGREE THAT THE MOISTURE
ASSOCIATED WITH IT WILL BE LIMITED. HIGH PRESSURE THEN BUILDS OVER
THE TN RIVER VALLEY FOR THE WEEKEND AND INTO EARLY NEXT WEEK...
RESULTING IN DRY AND TRANQUIL CONDITIONS. AS FOR TEMPS...WILL
GENERALLY TREND A LITTLE COOLER THAN THE GFS GUIDANCE NUMBERS
THROUGHOUT THE EXTENDED PERIOD...WHICH IS IN BETTER AGREEMENT WITH
THE ENSEMBLE MEANS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 67 75 54 65 / 90 100 30 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 76 55 66 / 50 100 60 30
OAK RIDGE, TN 65 74 54 65 / 70 100 50 30
TRI CITIES AIRPORT, TN 60 77 56 67 / 20 90 80 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR
CHEROKEE-CLAY.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY FOR
CHEROKEE-CLAY.
TN...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY FOR
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-MCMINN-
NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-
SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI-
WASHINGTON TN.
FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR
ANDERSON-BLOUNT SMOKY MOUNTAINS-CAMPBELL-CLAIBORNE-COCKE
SMOKY MOUNTAINS-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-
JOHNSON-KNOX-LOUDON-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST
CARTER-NORTHWEST COCKE-NORTHWEST GREENE-ROANE-SCOTT TN-
SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-
SULLIVAN-UNICOI-UNION-WASHINGTON TN.
FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR
BLEDSOE-BRADLEY-EAST POLK-HAMILTON-MARION-MCMINN-MEIGS-
NORTHWEST MONROE-RHEA-SEQUATCHIE-SOUTHEAST MONROE-WEST POLK.
WIND ADVISORY FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 PM EDT
/7 PM CDT/ TUESDAY FOR ANDERSON-BLEDSOE-CAMPBELL-CLAIBORNE-
EAST POLK-HANCOCK-MARION-MORGAN-RHEA-ROANE-SCOTT TN-
SEQUATCHIE.
VA...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY FOR
RUSSELL-WASHINGTON.
FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR
LEE-RUSSELL-SCOTT-WASHINGTON-WISE.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY FOR LEE-
WISE.
&&
TD/DMGHazardous weather outlook, Oct 13, 12:10 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1210 PM EDT MON OCT 13 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- 1210 PM EDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A STRONG STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL SLOWLY APPROACH THE REGION TONIGHT...BRINGING A STRONG SOUTHEASTERLY WIND FLOW OVER THE MOUNTAINS. STRONG WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS TONIGHT INTO TUESDAY...WHERE A HIGH WIND WARNING IS IN EFFECT. A LINE OF SHOWERS AND THUNDERSTORMS WILL ALSO APPROACH THE REGION LATE TONIGHT TOWARDS SUNRISE...WITH SOME OF THESE STORMS POSSIBLY BECOMING STRONG TO SEVERE NEAR THE CUMBERLAND PLATEAU. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT WITH A STRONG WIND FIELD WILL SLOWLY MOVE INTO THE AREA ON TUESDAY...BRINGING AN EXTENSIVE AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL. DUE TO THE SLOW MOVEMENT OF THE COLD FRONT... FLOODING WILL BE A THREAT ON TUESDAY AND TUESDAY NIGHT. SOME STORMS ON TUESDAY MAY ALSO BECOME SEVERE WITH DAMAGING WINDS... AND AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. STRONG WIND GUSTS WILL ALSO CONTINUE ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY AND TUESDAY NIGHT.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:45 PM EDT | Special Weather Statement | MRX | Polk | 60 min |
| Oct 13, 11:34 AM EDT | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, McMinn and 4 more | 33 hr |
| Oct 13, 3:51 PM EDT | Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 24 hr |
Nearby
Wind Advisories in Tennessee, 2014Wind Advisories in Virginia, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.